Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 22, 2008, 11:07 PM MDT for 4 counties in Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2008, 11:07 PM MDT (05:07 UTC)
- Expired
- Jun 22, 2008, 11:30 PM MDT
- In force
- 23 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Box Elder County, UT, Davis County, UT, Morgan County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 32 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 5.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 3525 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 230509
SVRSLC
UTC003-011-029-057-230530-
/O.NEW.KSLC.SV.W.0018.080623T0507Z-080623T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1107 PM MDT SUN JUN 22 2008
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BOX ELDER COUNTY IN UTAH
EASTERN DAVIS COUNTY IN UTAH
WEST CENTRAL MORGAN COUNTY IN UTAH
CENTRAL WEBER COUNTY IN UTAH
* UNTIL 1130 PM MDT
* AT 1104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 28 MILES WEST OF HOWELL TO 8 MILES SOUTH OF HOWELL TO WILLARD
TO CENTERVILLE...OR ALONG A LINE EXTENDING FROM 25 MILES SOUTHWEST
OF SNOWVILLE TO 19 MILES WEST OF TREMONTON TO 10 MILES NORTHWEST OF
OGDEN TO FARMINGTON...AND MOVING NORTHEAST AT 23 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILLARD...UINTAH...SOUTH WEBER AND SOUTH OGDEN BY 1115 PM MDT...
NORTH OGDEN AND FARMINGTON BY 1120 PM MDT...
PERRY AND CORINNE BY 1125 PM MDT...
BRIGHAM CITY AND HOWELL BY 1130 PM MDT...
WIND GUSTS IN EXCESS OF 55 MPH OCCURRED WITH THIS LINE AS IT CROSSED
THE GREAT SALT LAKE. THIS LINE OF THUNDERSTORMS HAS A HISTORY OF
PRODUCING WINDS IN EXCESS OF 65 MPH.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4184 11219 4174 11206 4155 11200 4149 11186
4142 11188 4137 11172 4104 11160 4084 11193
4091 11195 4092 11202 4129 11216 4161 11257
4162 11315 4186 11276
TIME...MOT...LOC 0507Z 231DEG 20KT 4166 11294 4167 11247
4135 11206 4095 11193
$$
CRK2 follow-up statements
000
WWUS55 KSLC 230518
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1118 PM MDT SUN JUN 22 2008
UTC003-011-029-057-230530-
/O.CON.KSLC.SV.W.0018.000000T0000Z-080623T0530Z/
MORGAN UT-DAVIS UT-WEBER UT-BOX ELDER UT-
1118 PM MDT SUN JUN 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR EAST CENTRAL BOX ELDER...CENTRAL WEBER...EASTERN DAVIS AND WEST
CENTRAL MORGAN COUNTIES...
AT 1113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 19 MILES WEST OF PROMONTORY TO HOWELL TO PLEASANT VIEW
TO FARMINGTON...MOVING NORTHEAST AT 23 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PERRY...THATCHER AND CORINNE BY 1125 PM MDT...
HOWELL...BRIGHAM CITY...MOUNTAIN GREEN AND SNOWBASIN BY 1130 PM
MDT...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4184 11219 4174 11206 4155 11200 4149 11186
4142 11188 4137 11172 4104 11160 4084 11193
4091 11195 4092 11202 4129 11216 4161 11257
4162 11315 4186 11276
TIME...MOT...LOC 0518Z 231DEG 20KT 4173 11289 4173 11242
4139 11198 4101 11182
$$
CRK000
WWUS55 KSLC 230529
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1128 PM MDT SUN JUN 22 2008
UTC003-011-029-057-230538-
/O.EXP.KSLC.SV.W.0018.000000T0000Z-080623T0530Z/
MORGAN UT-DAVIS UT-WEBER UT-BOX ELDER UT-
1128 PM MDT SUN JUN 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX ELDER...
CENTRAL WEBER...EASTERN DAVIS AND WEST CENTRAL MORGAN COUNTIES
EXPIRES AT 1130 PM MDT...
THE STORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. THEREFORE THE
WARNING HAS BEEN ALLOWED TO EXPIRE. WIND GUSTS UP TO 50 MPH ARE
STILL POSSIBLE THROUGH MIDNIGHT ACROSS THE AREA.
LAT...LON 4184 11219 4174 11206 4155 11200 4149 11186
4142 11188 4137 11172 4104 11160 4084 11193
4091 11195 4092 11202 4129 11216 4161 11257
4162 11315 4186 11276
TIME...MOT...LOC 0528Z 231DEG 20KT 4177 11283 4177 11236
4142 11192 4104 11176
$$
CRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:33 PM MDT, 34 minutes earlier.
Area forecast discussion, Jun 22, 10:33 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1033 PM MDT SUN JUN 22 2008
.SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN OVER THE SOUTHERN
ROCKIES THROUGH MIDWEEK...MAINTAINING WARM AND DRY CONDITIONS
ACROSS THE STATE.
&&
.DISCUSSION...WEAK UPPER DISTURBANCE MOVING ACROSS NORTHWEST UTAH
THIS EVENING HAS PRODUCE MANY HIGH BASED THUNDERSTORMS. STRONG
ERRATIC WINDS IN EXCESS OF 50 MPH HAVE BEEN OBSERVED ACROSS THE
WEST DESERT THIS EVENING. AS THESE THUNDERSTORMS MOVE NORTHEAST
EXPECT THE STRENGTH OF THE MICRO BURST WINDS TO DIMINISH SOMEWHAT
AS THE MOUNTAINOUS TERRAIN CREATES MORE FRICTION. IN THE WAKE OF
THIS UPPER LEVEL DISTURBANCE RIDGING SHOULD REDEVELOP OVER THE
AREA MONDAY.
&&
.AVIATION...A THUNDERSTORM COMPLEX TO THE NORTHWEST OF SLC
WILL LIKELY SEND A WIND SHIFT THROUGH THE SLC TERMINAL BETWEEN
1115 AND 1130 PM MDT. WIND GUSTS OF 25 TO 35 MPH ARE EXPECTED WITH
A 20 PERCENT CHANCE OF OVER 40 MPH. WINDS WILL REMAIN NORTHWEST
FOR ABOUT 2 TO 3 HOURS AFTER THE WIND SHIFT.
&&
.FIRE WEATHER...THE UPPER LEVEL DISTURBANCE HAS CAUSED
THUNDERSTORMS TO ERUPT OVER MAINLY THE CENTRAL AND NORTHWEST
DESERTS THIS EVENING. CONSEQUENTLY THE RED FLAG WARNING FOR ZONE
420 WAS EXTENDED UNTIL MIDNIGHT AND ZONES 423 AND 424 WERE ADDED
TO THIS WARNING FOR DRY LIGHTNING AND STRONG ERRATIC WINDS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING UNTIL MIDNIGHT MONDAY FOR UTZ003-UTZ004-UTZ005-
UTZ015.
WY...NONE.
&&
PUBLIC...KRUSE
FIRE WEATHER...STRUTHWOLF
AVIATION...STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jun 22, 9:11 AM MDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 911 AM MDT SUN JUN 22 2008 UTZ012>014-016-019>021-517-518-231100- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK- SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 911 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... SOUTHERN UTAH AND SOUTHWEST UTAH. .DAY ONE...TODAY AND TONIGHT BREEZY SOUTHWEST WINDS WILL IMPACT EXTREME SOUTHERN UTAH TODAY WHICH WILL BRING ELEVATED FIRE WEATHER CONCERNS. IN ADDITION...HIGH BASED DRY THUNDERSTORMS ARE POSSIBLE MAINLY WEST OF I-15 BY LATE AFTERNOON WHICH WOULD BRING ISOLATED LIGHTNING STRIKES AND ERRATIC MICROBURST WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL SHIFT INTO EASTERN PORTIONS OF THE OUTLOOK AREA FOR MONDAY. DRIER AIR WILL OVER SPREAD THE AREA BY MID WEEK WITH ABOVE NORMAL TEMPERATURES CONTINUING. ISOLATED THUNDERSTORMS WILL LINGER INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-015-WYZ021-231100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WEST CENTRAL UTAH-SOUTHWEST WYOMING- 911 AM MDT SUN JUN 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A COOL FRONT MOVED INTO NORTHERN UTAH OVERNIGHT WHICH WILL RESULT IN COOLER TEMPERATURES FOR TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN UTAH LATE THIS AFTERNOON WHICH WILL BRING MICROBURST WINDS TO THE AREA THIS EVENING ALONG WITH SCATTERED LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN MONDAY...MAINLY FOR CENTRAL AND EASTERN SECTIONS. THUNDERSTORMS WILL BE MORE ISOLATED FOR THE MID-WEEK PERIOD WITH CONTINUED ABOVE NORMAL TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 22, 7:09 PM MDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 709 PM MDT SUN JUN 22 2008 UTZ002>005-015-230400- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH- 709 PM MDT SUN JUN 22 2008 HIGH BASED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WEST DESERT THIS EVENING AND INTO THE WASATCH FRONT AND TOOELE VALLEY AFTER 8 PM. GUSTY WINDS UP TO 55 MPH HAVE BEEN OBSERVED NEAR DUGWAY. SIMILAR GUSTS ARE POSSIBLE THROUGH 10 PM NEAR THESE THUNDERSTORMS AS THEY MOVE ACROSS THE AREA. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Local storm report, Jun 22, 9:02 PM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
902 PM MDT SUN JUN 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST WENDOVER 40.74N 114.02W
06/22/2008 M75.00 MPH TOOELE UT AWOS
&&
CRKSpecial weather statement, Jun 22, 9:47 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 947 PM MDT SUN JUN 22 2008 UTZ002>006-008-015-230700- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80- WEST CENTRAL UTAH- 947 PM MDT SUN JUN 22 2008 HIGH BASED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE WEST DESERT THIS EVENING AND INTO THE WASATCH FRONT AND TOOELE VALLEY AFTER 1030 PM. GUSTY WINDS IN EXCESS OF 55 MPH HAVE BEEN OBSERVED AT SEVERAL LOCATIONS OVER THE WEST DESERT WITH A GUST TO 75 MPH REPORTED AT WENDOVER. SIMILAR GUSTS ARE POSSIBLE THROUGH 1 AM MDT NEAR THESE THUNDERSTORMS AS THEY MOVE ACROSS THE AREA. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:20 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 25 min |
| Jun 22, 7:33 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 57 min |
| Jun 22, 7:44 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 46 min |
| Jun 22, 8:15 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Tooele | 45 min |
| Jun 22, 8:22 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 38 min |
| Jun 22, 8:57 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Juab, Tooele, Utah | 63 min |
| Jun 22, 9:37 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele | 38 min |
| Jun 22, 10:15 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Salt Lake, Tooele, Weber | 30 min |
| Jun 22, 10:43 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Davis, Weber | 32 min |
| Jun 23, 3:32 AM MDT | Fire Weather Watch | SLC | 8 hr | |
| Jun 23, 11:45 AM MDT | Red Flag Warning | SLC | 10 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.